BodyRecomposition Support Forums  

Go Back   BodyRecomposition Support Forums > General information > General diet questions
Register FAQ Members List Calendar Search Today's Posts Mark Forums Read

Reply
Thread Tools Display Modes
  #1  
Unread 06-22-2018, 05:52 AM
former former is offline
Member
 
Join Date: May 2010
Posts: 42
Default SSRi drugs and metbaolism?

so i have kind of intresting question, ssri drugs like lexapro, prozac etc..
they cause somehow fat/weight gain or slowdown metabolism?
i noticed like alot of who taking them gain weight, and alot losing weight
thats kind of weird.
Reply With Quote
  #2  
Unread 06-22-2018, 06:23 AM
Taytay100 Taytay100 is offline
Senior Member
 
Join Date: Jun 2014
Posts: 226
Default

Indirect impact for most. Weight gain/loss will be a result of appetite
Reply With Quote
  #3  
Unread 06-22-2018, 07:41 AM
patriots2 patriots2 is offline
Senior Member
 
Join Date: Jul 2008
Posts: 204
Default

Quote:
Originally Posted by Taytay100 View Post
Indirect impact for most. Weight gain/loss will be a result of appetite
Good point. Also, it's possible that some make you tired (lowering NEAT & general motivation to move) and may impact your inhibitions to eat/not eat.
Reply With Quote
  #4  
Unread 06-22-2018, 03:01 PM
lylemcdonald lylemcdonald is offline
Administrator
 
Join Date: Dec 2015
Posts: 1,074
Default

https://bodyrecomposition.com/fat-lo...ght-gain.html/
Reply With Quote
  #5  
Unread 06-23-2018, 02:35 AM
former former is offline
Member
 
Join Date: May 2010
Posts: 42
Default

Quote:
Originally Posted by lylemcdonald View Post
thanks for the reading lyle!
i have been hearing a lot of pepoles saying ssris made them gain weight without them changing activity level/food intake and there is a bunch of pepoles assuming that ssris make you gain weight without changes in appetite/activity
all those pepoles are wrong?
Reply With Quote
  #6  
Unread 06-23-2018, 05:41 AM
manofsteel manofsteel is offline
Member
 
Join Date: Jun 2017
Posts: 58
Default

Quote:
Originally Posted by former View Post
thanks for the reading lyle!
i have been hearing a lot of pepoles saying ssris made them gain weight without them changing activity level/food intake and there is a bunch of pepoles assuming that ssris make you gain weight without changes in appetite/activity
all those pepoles are wrong?
A lot of people don't actually track what they eat and just eat when they are hungry. So they are a bit hungrier and eat a bit more and just don't notice.

Ssri's made me way hungrier while trying to diet. That isn't universal though. Wellbutrin, not an ssri, made me eat less.
Reply With Quote
  #7  
Unread 06-24-2018, 04:06 PM
mattymoose mattymoose is offline
Senior Member
 
Join Date: Feb 2011
Posts: 185
Default

Quote:
Originally Posted by manofsteel View Post
A lot of people don't actually track what they eat and just eat when they are hungry. So they are a bit hungrier and eat a bit more and just don't notice.

Ssri's made me way hungrier while trying to diet. That isn't universal though. Wellbutrin, not an ssri, made me eat less.
Wellbutrin has been working wonders for my appetite. 150xl around 5-6am and 300xl around 2-3pm. No sexual side effects or sleeping problems. I was on 300 in the early am but I was getting very hungry around 6pm. My doctor bumped up my dose to the two times and this gets me by all day. I rfl btw
Reply With Quote
  #8  
Unread 06-25-2018, 05:13 AM
alcahuetej's Avatar
alcahuetej alcahuetej is offline
Senior Member
 
Join Date: Nov 2008
Posts: 760
Default

This thread is timely and is interesting to me. I just read the linked article by Lyle yesterday.

I'm potentially starting an SSRI/SNRI/NDRI this week. I'll discuss my options and specific situation with my doctor. All of them were mentioned as options, so it ultimately will be up to me.

It doesn't seem like weight gain (which I don't really care that much about anyways) is a given, and it's highly variable.

I was given a prescription for Celexa already, but after researching have a lot more questions. This is for GAD, panic disorder and mild OCD.
Reply With Quote
  #9  
Unread 06-25-2018, 12:42 PM
BEATMEOUTTAME's Avatar
BEATMEOUTTAME BEATMEOUTTAME is offline
Senior Member
 
Join Date: Jan 2013
Posts: 437
Default

can tell you from my experience buproprion/wellbutrin absolutely limits appetite.

I pop that along with 200mg caffeine upon waking up. With that combo even if I'm hungry when I wake up, I can barely even look at food after I get out of the shower.
__________________
My Wild Ride to A great body in my 30s.

http://forums.lylemcdonald.com/showthread.php?t=23215

Thank you Lyle. This website is a game changer once you understand the mechanisms behind fat loss/muscle gain.

Spun my wheels for years prior to finding this site.
Reply With Quote
  #10  
Unread 06-26-2018, 09:27 AM
fyodor fyodor is offline
Member
 
Join Date: Jan 2012
Posts: 65
Default

Also, if you have depression/anxiety issues, find the drug that works best for you and worry about the bodybuilding effects after. Don't mess with your mental health.
Reply With Quote
Reply


Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Forum Jump


All times are GMT -6. The time now is 04:35 AM.


Powered by vBulletin® Version 3.6.8
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.